Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 24, 2021, 10:52 PM CDT for Montgomery County, Pike County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 10:52 PM CDT (03:52 UTC)
- Expired
- Mar 24, 2021, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
759
WUUS54 KLZK 250352
SVRLZK
ARC097-109-250430-
/O.NEW.KLZK.SV.W.0018.210325T0352Z-210325T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1052 PM CDT Wed Mar 24 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
North central Pike County in southwestern Arkansas...
Southwestern Montgomery County in western Arkansas...
* Until 1130 PM CDT.
* At 1051 PM CDT, a severe thunderstorm was located near Daisy, or 11
miles east of Umpire, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Glenwood... Norman...
Albert Pike Recreation Area... Black Springs...
Fancyhill... Salem in Pike County...
Hopper... Lodi...
Caddo Gap...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3429 9369 3435 9385 3435 9393 3449 9379
3449 9360 3434 9351
TIME...MOT...LOC 0351Z 224DEG 29KT 3424 9386
HAIL...1.25IN
WIND...60MPH
$$
Cooper1 follow-up statement
761
WWUS54 KLZK 250421
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Wed Mar 24 2021
ARC109-250430-
/O.CAN.KLZK.SV.W.0018.000000T0000Z-210325T0430Z/
Pike AR-
1121 PM CDT Wed Mar 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3449 9379 3449 9360 3434 9351 3435 9378
TIME...MOT...LOC 0420Z 224DEG 29KT 3441 9366
$$
ARC097-250430-
/O.CON.KLZK.SV.W.0018.000000T0000Z-210325T0430Z/
Montgomery AR-
1121 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTH CENTRAL MONTGOMERY COUNTY...
At 1120 PM CDT, a severe thunderstorm was located near Norman, or 9
miles south of Mount Ida, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Glenwood... Norman...
Black Springs... Hopper...
Caddo Gap... Fancyhill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3449 9379 3449 9360 3434 9351 3435 9378
TIME...MOT...LOC 0420Z 224DEG 29KT 3441 9366
HAIL...1.25IN
WIND...60MPH
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:51 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 24, 6:51 PM CDT, 4 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 651 PM CDT Wed Mar 24 2021 .UPDATE... Updated to include the 00Z aviation discussion. && .AVIATION... VFR conditions will deteriorate overnight as multiple waves of TSRA move into the area and over terminals. Expecting cigs to lower in a 06-09Z window for most terminals with the first wave of TSRA around 08-12Z, although timing may vary. While iso TS will linger north, expecting mainly low stratus and -RA/BR through the end of the period at HRO/BPK. Central/southern terminals will see an additional wave of TSRA in the 15-18Z time frame, but again, timing may vary. TSRA with severe gusts >50 kts and large hail will be possible outside northern terminals. As a strong boundary sweeps through late in the period, winds will become west/northwest and gusty as RA/TSRA end west-to-east. && .PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021) Short term...Tonight through Friday A beautiful spring day was hopefully enjoyed Wednesday as very unsettled conditions are poised to return starting tonight and continuing through Thursday. Overall not a lot of value added changes will be forthcoming this afternoon with rain expected and severe weather possible. The solution this afternoon is primarily derived on a blend of the latest CAM guidance. Highly amplified and progressive pattern remains in place at this time with a strong system clearly seen on satellite imagery over the four corners/desert southwest. Latest surface analysis places a warm front over central Texas which will be moving into and through southern Arkansas tonight. Aforementioned western system will kick out into the plains tonight placing the region in a pronounced south to southwest flow resulting in a warm air and moisture advection pattern. Models continue to suggest thunderstorms developing along and north of this boundary late this evening and through the overnight hours. Increasing jet dynamics and low level shear will provide an opportunity for large hail as the best instability looks to be elevated in nature. There is enough wind energy with this system that if the stronger storms can get surface based, strong gusty winds are a definite possibility. Come Thursday, widespread showers and thunderstorms will be ongoing as the surface low with this system tracks SW to NE across the state in the continuing WAA pattern. Coverage will begin to diminish somewhat late Thursday morning but there will be an ongoing chance of precipitation. This is where the forecast gets a little tricky. CAM guidance continues to suggest a corridor of high SBCAPE in an area of higher dewpoints mainly over the south and eastern parts of the state. Guidance continues to develop a rapidly moving line of convection along the attendant cold front early Thursday afternoon. Any tornado threat would likely be over in the moist sector over the south and east with more of a wind/hail threat elsewhere. Much like the previous event, robust nocturnal convection may reduce the potential of severe weather with this second round. Basically the threat of severe weather Thursday afternoon will be likely tied into precip coverage tonight. Precipitation should be exiting the state by late Thursday afternoon with high pressure moving in quickly behind it. Skies will clear by Friday morning with cooler air in the wake of the departing system. Dry conditions will round out the period. LONG TERM...Friday Night through Wednesday H500 swrly flow will be in place over the state at the start of the period ahead of troughing across the west. Initially, dry conditions will be observed but as a sfc cold front moves into the area from the NW and the lead H500 trough approaches, precip is expected to develop. Based on the timing of the front and upper trough, much of the precip will be confined to the southeast half of the state. The cold front will move across the state on Sunday with rain briefly coming to an end. While temperatures are expected to be well above average on Saturday, cooler readings will be in place Sun-Mon. Left behind in the H500 flow, a cutoff low looks to approach from the west by early next week which will help to increase precip chances once again. Moisture return and instability still appear limited, keeping severe wx chances low at this time. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 315 PM CDT Wed Mar 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 315 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE... This afternoon and tonight A storm system is forecast to move into the region late tonight bringing widespread, locally heavy rain to the area. Some storms may become strong to severe with large hail the primary threat. Locally heavy rain can not be excluded with the stronger storms but widespread flooding is not expected as the storms will be moving fast. Still, isolated flash flooding can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Thursday, a bout of organized severe weather will be possible during the afternoon to late evening time frame...particularly for eastern and southeastern Arkansas...and all severe hazards will be possible including large hail, damaging winds, and perhaps some tornadic activity. Chances for widespread rain and a few thunderstorms will be possible across the state again on Saturday as a cold front approaches the region. Otherwise, no hazardous weather is anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:02 PM CDT | River Flood Advisory | LZK | Prairie | 21 days |
| Mar 24, 9:03 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 21 days |
| Mar 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 44 min |
| Mar 24, 11:23 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| Mar 24, 11:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 49 min |
| Mar 24, 11:56 PM CDT | Flash Flood Warning | LZK | Montgomery, Pike | 2 hr |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 19 min |
| Mar 25, 12:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 50 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 44 min |
| Mar 25, 1:32 AM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Mar 25, 1:35 AM CDT | Special Weather Statement | LZK | Jefferson | 25 min |
| Mar 25, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 34 min |
| Mar 25, 1:48 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke | 27 min |
| Mar 25, 1:55 AM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 25, 3:50 AM CDT | Special Weather Statement | LZK | Pope | 40 min |
| Mar 25, 7:25 AM CDT | Special Weather Statement | LZK | Saline | 35 min |
| Mar 25, 8:44 AM CDT | River Flood Warning | LZK | Perry | 60 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.